South Dakota, 2015Flash Flood in South Dakota, June 7, 2015
June 7, 2015 · NWS FSD · 1 event in 1 county or zone
Thunderstorms produced heavy rain and flash flooding at Huron in Beadle County in southeast South Dakota on the afternoon of June 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding at Huron in Beadle County in southeast South Dakota on the afternoon of June 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 3:21 PM CST, 5 minutes earlier.
Area forecast discussion, Jun 7, 3:21 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 PM CDT SUN JUN 7 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 358 PM CDT SUN JUN 7 2015
VERY STRONG NORTHERN STREAM WAVE DIGGING THROUGH EASTERN NORTH
DAKOTA THIS AFTERNOON...WHILE CONFLUENCE WITH SOUTHERN STREAM IN
ADVANCE SLIPPING SOUTHWARD ACROSS THE CWA. A BAND OF LIGHT RAINFALL
HAS CONTINUED THROUGH THE AFTERNOON IN THE FRONTOGENETIC FORCING BUT
IS GRADUALLY DECREASING AT PRESENT ACROSS EXTREME SOUTHEAST SOUTH
DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA. THIS TREND IS
EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. AS A
RESULT OF THE PRECIPITATION AND CLOUDS...A MUCH COOLER AND STABLE
AIRMASS IS OVER MUCH OF THE CWA. HOWEVER...ON THE NORTHWESTERN
FRINGE OF THE CLOUD SHIELD...HAVE MANAGED TO GET ENOUGH HEATING TO
PUSH TEMPS TO AROUND 80 DEGREES...AND GENERATED ENOUGH SURFACE BASED
CAPE TO POP UP SCATTERED THUNDERSTORMS ALONG A THETA-E GRADIENT ON
THE EDGE OF THE CLOUD SHIELD. DESPITE 600-1000 CAPE...MUCH OF IT
LOOKS TO BE IN THE HAIL GENERATION RANGE...SO SHOULD SEE A FEW
STORMS CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH. THESE
SHOULD SUCCUMB TO THE DIURNAL CYCLE...AT LEAST IN TERMS OF STRENGTH
AND COVERAGE BY EARLY EVENING...AS WELL AS ATTEMPT TO PROGRESS INTO
THE MORE STABLE AIR SOUTHWARD. FOR THE REMAINDER OF THE OVERNIGHT...
WILL SEE A GRADUAL DECREASE IN CLOUDS...ALTHOUGH WILL RETAIN A FEW
HIGH CLOUDS STREAMING IN FROM THE NORTHWEST.
MONDAY LOOKS TO BE A PLEASANT AND WARM DAY...IF NOT SOMEWHAT BREEZY
OVER MUCH OF THE EASTERN HALF OF THE AREA. TEMPS DRIVEN LARGELY BY
MIXING...WHICH SUGGEST A QUICKER THAN TYPICAL RISE EARLY IN THE DAY
AS NORTHWEST WINDS SURFACE...AND A FINAL PLACE GENERALLY IN THE 80S.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 358 PM CDT SUN JUN 7 2015
MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON STILL LOOKS LIKE A MOSTLY
DRY PERIOD. MODELS SHOW SOME MID LEVEL MOISTURE PASSING OVER THE
EASTERN PART OF THE AREA MONDAY NIGHT BUT DO NOT SEE ENOUGH SUPPORT
FOR SHOWER MENTION..ONLY FOR NON ZERO POPS. MONDAY SHOULD BE NICE
AND WARM THEN TUESDAY LOOKS HOT WITH AN IDEAL WARMING PATTERN JUST
AHEAD OF A COLD FRONT. CLOUD DOVER SHOULD BE MORE MINIMAL THAN
MONDAY AND THE HEATING OVER THE THERMAL AXIS ALONG AND JUST AHEAD OF
THE FRONT SHOULD SEND TEMPERATURES UP TO 90 OR SO...PERHAPS EVEN
A FEW MID 90S.
MOISTURE AVAILABILITY FOR THUNDERSTORMS ALONG THE FRONT DOES NOT
LOOK TOO GOOD. THE FRONT IS NOT EXPECTED TO ARRIVE UNTIL THE END OF
THE DAY...WITH EARLIER ARRIVAL IT WOULD HAVE A BETTER SHOT AT A FEW
STORMS OVER THE AREA...AS IT IS...WE ARE TARGETING ANY SPOTTY STORMS
FOR TUESDAY NIGHT. AFTER COORDINATION WILL GO WITH JUST A SLIGHT
CHANCE AND CONFINE THAT TO SOUTHWEST MN.
THE FRONT WILL PASS SOUTH OF THE AREA BEFORE STALLING. THE APPROACH
OF THE WESTERN TROUGH WILL BRING A SURGE OF MOISTURE AND SOME
INSTABILITY TO THE AREA...AND THE DYNAMIC AND THERMAL SUPPORT WITH
THE TROUGH APPROACHING...AND THE FRONT STARTING SOUTH OF THE
AREA...SETS OF A RATHER WET POTENTIAL COUPLE OF DAYS WEDNESDAY NIGHT
INTO FRIDAY...WITH AN OPENING SLIGHT CHANCE MENTION WEST WEDNESDAY
AFTERNOON. AN INTERESTING FACTOR IN THE MOISTURE EQUATION COULD BE
RESIDUAL MID LEVEL TROPICAL MOISTURE FROM DYING HURRICANE BLANCA
BEING SPREAD INTO THE WESTERN PART OF THE COUNTRY BY THE TROUGH.
YESTERDAY SEEMED TO PRESENT A DRY PICTURE FOR NEXT WEEKEND AND THAT
COULD STILL HOLD...BUT MODELS NOW DEPICT ANOTHER TROUGH APPROACHING
FROM THE SOUTHWEST. THE THERMAL SUPPORT DOES NOT LOOK GOOD BUT GIVEN
SOME DYNAMIC SUPPORT...WILL GO WITH THE EXTENDED GUIDANCE CHANCE
POPS FOR THE WEEKEND.
TEMPERATURES WHICH WILL COOL SOME BEHIND THE FRONT WEDNESDAY WILL BE
FAIRLY COOL DURING THE DAY LATE IN THE WEEK ESPECIALLY NORTH...GIVEN
LOADS OF CLOUD COVER AND THE RAIN THREAT...THEN LOOK TO WARM SLOWLY
FOR THE WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1125 AM CDT SUN JUN 7 2015
BAND OF MID LEVEL SHOWERS WILL PRESS THROUGH AREAS SOUTH OF
INTERSTATE 90 THROUGH EARLY AFTERNOON...BUT CEILINGS WILL
REMAIN VFR WITHIN THE PRECIP AREA. OTHER ISOLATED TO SCATTERED
SHOWERS AND THUNDER WILL DEVELOP DURING THE EARLY TO MID AFTERNOON
HOURS ON THE NORTHERN FLANK OF EXITING CLOUD SHIELD AS ATMOSPHERE
DESTABILIZES...BUT WILL LIKELY REMAIN BELOW MENTIONABLE LEVELS IN
TAFS PAST A VICINITY MENTION.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SHORT TERM...CHAPMAN
LONG TERM...
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 7, 2:25 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 PM CDT SUN JUN 7 2015
MNZ071-SDZ038>040-052>054-057-058-082030-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-BRULE-
AURORA-
325 PM CDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS LATE AFTERNOON WILL BE CAPABLE OF SMALL
HAIL AND WIND GUSTS TO AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE THIS WEEK.
WHILE A FEW STORMS MIGHT BECOME SEVERE IT IS TOO EARLY TO PINPOINT
JUST WHEN. STAY TUNED FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ050-055-056-059>071-082030-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-LAKE-MOODY-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
325 PM CDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE THIS WEEK.
WHILE A FEW STORMS MIGHT BECOME SEVERE IT IS TOO EARLY TO PINPOINT
JUST WHEN. STAY TUNED FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Beadle
- When
- June 7, 3:26 PM CST to 4:25 PM CST
- Where
- Beadle County, 0.49 mi W of Huron to 0.69 mi E of Huron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.350, -98.230
Heavy rain caused flash flooding of several streets, including several main intersections, in Huron on the afternoon of June 7th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 7 to 9, 20151 death · 1 injured · 1 event
- Heat in Washington, June 7 to 9, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Illinois, June 7 to 8, 2015$1.3 million · EF0 · 63 events
- Heat in Texas, June 7, 20151 death · 1 event
- Hail and Damaging Wind in South Carolina, June 7 to 9, 2015$81,000 · 1 in hail · 5 events
- Flooding and Hail in Illinois, June 7, 2015$50,000 · 1 in hail · 10 events
- Tornado and Damaging Winds in Indiana, June 7, 2015EF1 · 5 events
- Tornadoes and Flash Flooding in Indiana, June 7 to 8, 2015$20,000 · EF0 · 6 events
- Hail and Damaging Winds in Minnesota, June 7, 20153 in hail · 18 events
- Hail and Damaging Wind in Kansas, June 7, 20152 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 7 to 8, 20151 in hail · 13 events
- Damaging Winds in Illinois, June 7, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582600.